Skip to main content
Log in

Robust Mathematical Programming Problems Involving Vanishing Constraints via Strongly Invex Functions

  • Published:
Bulletin of the Malaysian Mathematical Sciences Society Aims and scope Submit manuscript


This manuscript demonstrates robust optimality conditions, Wolfe and Mond–Weir type robust dual models for a robust mathematical programming problem involving vanishing constraints (RMPVC). Further, the theorems of duality are examined based on the concept of generalized higher order invexity and strict invexity that establish relations between the primal and the Wolfe type robust dual problems. In addition, the duality results for a Mond–Weir type robust dual problem based on the concept of generalized higher order pseudoinvex, strict pseudoinvex and quasiinvex functions are also studied. Furthermore, numerical examples are provided to validate robust optimality conditions and duality theorems of Wolfe and Mond–Weir type dual problems.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Fig. 1

Similar content being viewed by others

Data Availibility

The manuscript has no associated data.

Code Availability

Not applicable.


  1. Jaichander, R.R., Ahmad, I., Kummari, K.: Robust semiinfinite interval-valued optimization problem with uncertain inequality constraints. Korean J. Math. 30(3), 475–489 (2022)

    MathSciNet  Google Scholar 

  2. Lee, J.H., Lee, G.M.: On optimality conditions and duality theorems for robust semi-infinite multi-objective optimization problems. Ann. Oper. Res. 269(1), 419–438 (2018)

    Article  MathSciNet  Google Scholar 

  3. Chen, J., Al-Homidan, S., Ansari, Q.H., Li, J., Lv, Y.: Robust necessary optimality conditions for non-differentiable complex fractional programming with uncertain data. J. Optim. Theory Appl. 189(1), 221–243 (2021)

    Article  MathSciNet  Google Scholar 

  4. Jaichander, R.R., Ahmad, I., Kummari, K., Al-Homidan, S.: Robust nonsmooth interval-valued optimization problems involving uncertainty constraints. Mathematics 10(11), 1787 (2022)

    Article  Google Scholar 

  5. Palma, C.D., Nelson, J.D.: Bi-objective multi-period planning with uncertain weights: a robust optimization approach. Eur. J. For. Res. 129(6), 1081–1091 (2010)

    Article  Google Scholar 

  6. Doolittle, E.K., Kerivin, H.L., Wiecek, M.M.: Robust multi-objective optimization problem with application to internet routing. Ann. Oper. Res. 271(2), 487–525 (2018)

    Article  MathSciNet  Google Scholar 

  7. Kruger, C., Castellani, F., Geldermann, J., Schobel, A.: Peat and pots: an application of robust multi-objective optimization to a mixing problem in agriculture. Comput. Electron. Agric. 154(6), 265–275 (2018)

    Article  Google Scholar 

  8. Ahmadi-Nezamabad, H., Zand, M., Alizadeh, A., Vosoogh, M., Nojavan, S.: Multi-objective optimization based robust scheduling of electric vehicles aggregator. Sustain. Cities Soc. 47, 101494 (2019)

    Article  Google Scholar 

  9. Bendsoe, M.P., Sigmund, O.: Topology Optimization: Theory, Methods and Applications. Springer, Heidelberg (2003)

    Google Scholar 

  10. Jabr, R.A.: Solution to economic dispatching with disjoint feasible regions via semi-definite programming. IEEE Trans. Power Syst. 27(1), 572–573 (2011)

    Article  Google Scholar 

  11. Kirches, C., Potschka, A., Bock, H.G., Sager, S.: A parametric active set method for quadratic programs with vanishing constraints. Pac. J. Optim. 9(2), 275–299 (2013)

    MathSciNet  Google Scholar 

  12. Jung, M.N., Kirches, C., Sager, S.: On perspective functions and vanishing constraints in mixed integer nonlinear optimal control. In: Junger, M., Reinelt, G. (eds.) Facets of Combinatorial Optimization: Festschrift for Martin Grotschel, pp. 387–417. Springer, Berlin (2013)

    Chapter  Google Scholar 

  13. Achtziger, W., Kanzow, C.: Mathematical programs with vanishing constraints: optimality conditions and constraints qualifications. Math. Program. 114(1), 69–99 (2008)

    Article  MathSciNet  Google Scholar 

  14. Hoheisel, T., Kanzow, C., Outrata, J.V.: Exact penalty results for mathematical programs with vanishing constraints. Nonlinear Anal. Theory Methods Appl. 72(5), 2514–2526 (2010)

    Article  MathSciNet  Google Scholar 

  15. Mishra, S.K., Singh, V., Laha, V.: On duality for mathematical programs with vanishing constraints. Ann. Oper. Res. 243(1), 249–272 (2016)

    Article  MathSciNet  Google Scholar 

  16. Kazemi, S., Kanzi, N.: Constraint qualifications and stationary conditions for mathematical programming with nondifferentiable vanishing constraints. J. Optim. Theory Appl. 179(3), 800–819 (2018)

    Article  MathSciNet  Google Scholar 

  17. Khare, A., Nath, T.: Enhanced Fritz-John stationarity, new constraint qualifications and local error bound for mathematical programs with vanishing constraints. J. Math. Anal. Appl. 472(1), 1042–1077 (2019)

    Article  MathSciNet  Google Scholar 

  18. Hu, Q., Wang, J., Chen, Y.: New dualities for mathematical programs with vanishing constraints. Ann. Oper. Res. 287(1), 233–255 (2020)

    Article  MathSciNet  Google Scholar 

  19. Ahmad, I., Kummari, K., Al-Homidan, S.: Unified duality for mathematical programming problems with vanishing constraints. Int. J. Nonlinear Anal. Appl. 13(2), 3191–3201 (2022)

    Google Scholar 

  20. Jayswal, A., Singh, V.: The characterization of efficiency and saddle point criteria for multi-objective optimization problem with vanishing constraints. Acta Math. Sci. 39(2), 382–394 (2019)

    Article  MathSciNet  Google Scholar 

  21. Ahmad, I., Kummari, K., Al-Homidan, S.: Sufficiency and duality for interval-valued optimization problems with vanishing constraints using weak constraint qualifications. Int. J. Anal. Appl. 18, 784–798 (2020)

    Google Scholar 

  22. Joshi, B.C., Mishra, S.K., Kumar, P.: On semi-infinite mathematical programming problems with equilibrium constraints using generalized convexity. J. Oper. Res. Soc. China 8(4), 619–636 (2020)

    Article  MathSciNet  Google Scholar 

  23. Tung, L.T.: Karush–Kuhn–Tucker optimality conditions and duality for multi-objective semi-infinite programming with vanishing constraints. Ann. Oper. Res. 311(2), 1307–1334 (2022)

    Article  MathSciNet  Google Scholar 

  24. Wolfe, P.A.: Duality theorem for nonlinear programming. Q. Appl. Math. 19(3), 239–244 (1961)

    Article  Google Scholar 

  25. Mond, B., Weir, T.: Generalized concavity and duality. In: Schaible, S., Ziemba, W.T. (eds.) Generalized Concavity in Optimization and Economics, pp. 263–279. Academic Press, New York (1981)

    Google Scholar 

  26. Tung, L.T.: Karush–Kuhn–Tucker optimality conditions and duality for semi-infinite programming problems with vanishing constraints. J. Nonlinear Var. Anal. 4(3), 319–336 (2020)

    Google Scholar 

  27. Wang, H., Wang, H.: Duality theorems for nondifferentiable semi-infinite interval-valued optimization problems with vanishing constraints. J. Inequal. Appl. 2021(1), 1–19 (2021)

    Article  MathSciNet  Google Scholar 

  28. Su, T.V.: Optimality and duality for nonsmooth mathematical programming problems with equilibrium constraints. J. Glob. Optim. 1–23 (2022)

  29. Antczak, T.: Optimality conditions and Mond–Weir duality for a class of differentiable semi-infinite multi-objective programming problems with vanishing constraints. 4OR 20(3), 417–442 (2022)

    Article  MathSciNet  Google Scholar 

  30. Joshi, B.C.: Mathematical programs with vanishing constraints involving strongly invex functions. Numer. Algorithms 91(2), 505–530 (2022)

    Article  MathSciNet  Google Scholar 

Download references


The authors would like to express their sincere appreciation to the anonymous referees for their insightful comments and recommendations that helped to enhance this manuscript.


The authors did not receive support from any organization for the submitted work.

Author information

Authors and Affiliations



All authors carried out the proof. All authors conceived of the study, and participated in its design and coordination. All authors read and approved the final manuscript.

Corresponding author

Correspondence to Krishna Kummari.

Ethics declarations

Conflict of interest

The authors declare no Conflict of interest.

Ethics approval

Not applicable.

Consent to participate

Not applicable.

Consent for publication

Not applicable.

Additional information

Communicated by Anton Abdulbasah Kamil.

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Springer Nature or its licensor (e.g. a society or other partner) holds exclusive rights to this article under a publishing agreement with the author(s) or other rightsholder(s); author self-archiving of the accepted manuscript version of this article is solely governed by the terms of such publishing agreement and applicable law.

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Kummari, K., Jaichander, R.R. & Ahmad, I. Robust Mathematical Programming Problems Involving Vanishing Constraints via Strongly Invex Functions. Bull. Malays. Math. Sci. Soc. 47, 123 (2024).

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • DOI:


Mathematics Subject Classification